Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 10, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 30, 2003, 5:46 PM CDT for Green Lake County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2003, 5:46 PM CDT (22:46 UTC)
- Expired
- May 30, 2003, 6:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Green Lake County, WI
The radar
The Green Bay radar (KGRB), 97 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1874 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
956 WUUS53 KMKX 302246 SVRMKX WIC047-302315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 546 PM CDT FRI MAY 30 2003 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 615 PM CDT * AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF PRINCETON...OR ABOUT 6 MILES SOUTHWEST OF BERLIN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREEN LAKE AT 555 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4403 8911 4381 8918 4377 8888 4400 8889 $$ REM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:30 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 30, 2:30 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT FRI MAY 30 2003 FORECAST FOCUS IS TWOFOLD WITH SYS COMING DOWN IN NW FLOW TNGT. FIRST IS EXTENT OF TSTMS AND SECOND IS WIND ON BACKSIDE OF LOW LTR TNGT/ERLY SAT. STG SFC LOW IS NOW INTO NW WI WITH CDFNT TRAILING SWD TO MO. TSTMS ARE TRYING TO DVLP ALG AND AHD OF FNT. LOTS OF FAVORABLE FACTORS OVR CWA THIS EVE TO SUSTAIN OR INCR STORM INTENSITY. CDFNT PRBLY NOT COMING THRU ERN CWA TIL AFT 00Z. STG VORT CNTR...GENERATING IMPRV COMMA CLD ON STLT LOOPS...TRACKS DOWN THRU WRN WI INTO NRN IL. NARROW BAND OF MSTR AND INSTAB JUST AHD OF FNT...DWPTS INTO THE 60S AND LI/S ARND -2 OR -3. H7 OMEGA INCREASES MARKEDLY IN THE EAST AS WELL. WL HANG ON TO TSTM THREAT THIS EVE TIL FNT PASSES AND MENTION PSBLTY OF SVR IN ACCORDANCE WITH SWODY1 AND RECENT SWOMCD. ATTN THEN TURNS TO INCRG WNDS IN TIGHTENING GRAD BHND DEPARTING SFC LOW. TROFINESS ARND THE LOW ITSELF DOES NOT REALLY CLR THE AREA UNTIL AFT MIDNITE. SO WL WAIT TIL THEN TO APPRECIABLY CRANK UP THE SPEEDS. DUE TO THE LATENESS OF THE HR WL HOLD OFF ON HEADLINES FOR NOW. ANOTHER REASON FOR THAT IS THAT WE MAY GET EVEN HIGHER WNDS WITH SOME OF THE TSTMS COMING THRU THIS EVE. STG WNDS SHUD THEN CONTINUE WELL INTO SAT ESPCLY IN ERN CWA AS DEEPER MIXING ALLOWS FOR BETTER MOMENTUM TRANSFER OF WNDS ALOFT. QUIETER WX THEN RTNS WITH COOLISH TEMPS EXPECTED SAT NGT DUE TO CLR SKIES AND DCRG WINDS UNDER SFC HI PRES. .MKX...NONE. NJ
Hazardous weather outlook, May 30, 9:54 AM CDT, 7 hours 52 minutes before
WIZ046-047-051-052-056>060-062>072-311000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 954 AM CDT FRI MAY 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. DAMAGING THUNDERSTORM WINDS AND LARGE HAIL ARE POSSIBLE. A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS WISCONSIN THIS AFTERNOON INTO THIS EVENING. THE FRONT WILL COMBINE WITH STRONG WINDS ALOFT AND MODEST INSTABILITY TO GENERATE THUNDERSTORMS ACROSS ALL OF SOUTHERN WISCONSIN...SOME POSSIBLY SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. STRONG NORTH WINDS ARE EXPECTED LATE TONIGHT AND SATURDAY IN THE WAKE OF THE FRONT...AS STRONG LOW PRESSURE MOVES SOUTHEAST ACROSS WISCONSIN INTO OHIO. SUSTAINED NORTH WINDS OF 15 TO 30 MPH ARE EXPECTED ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN...WITH GUSTS UP TO 40 MPH POSSIBLE. GALE FORCE WINDS UP TO 35 KNOTS ARE EXPECTED ON THE NEARSHORE WATERS OF LAKE MICHIGAN LATE TONIGHT AND SATURDAY...WITH GALES UP TO 40 KNOTS TOWARD THE OPEN WATERS. GALE WARNINGS ARE IN EFFECT FOR THE NEARSHORE AND OPEN WATERS OF LAKE MICHIGAN. THE STRONG WINDS SHOULD DIMINISH SATURDAY NIGHT. MORE THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND EVENING. WOOD
In the hours before
Special weather statement, May 30, 3:59 PM CDT, 1 hour 47 minutes before
WIZ046-047-051-052-056>060-062>072-302130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 359 PM CDT FRI MAY 30 2003 ...TORNADO WATCH NUMBER 442 IN EFFECT UNTIL 9 PM CDT FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN JUNEAU AND EASTERN RICHLAND COUNTIES...AND WILL MOVE EAST AT 45 MPH INTO SOUTHERN SAUK AND NORTHERN IOWA COUNTIES. THE SHOWERS AND THUNDERSTORMS WILL AFFECT A MERRIMAC TO BLACK EARTH LINE BY 430 PM. ANOTHER DEVELOPING STORM ACROSS NORTHERN JUNEAU COUNTY MAY MOVE ACROSS EXTREME NORTHERN MARQUETTE COUNTY AFTER 430 PM. BRIEF HEAVY RAINFALL UP TO ONE HALF INCH PER HOUR...LIGHTNING STRIKES AND BRIEF GUSTY WINDS TO 40 MPH...ARE POSSIBLE WITH THESE STORMS. THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN BETWEEN 4 AND 6 PM...SOME POSSIBLY BECOMING SEVERE. WOOD
Local storm report, May 30, 5:28 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
528 PM CDT FRI MAY 30 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 3 W MONROE WI FUNNEL CLOUD
05/30/03 GREEN REPORTED BY PUBLIC.Local storm report, May 30, 5:33 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
533 PM CDT FRI MAY 30 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0529 PM 8 SW MONROE WI FUNNEL CLOUD
05/30/03 GREEN REPORTED BY PUBLIC.The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:50 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Iowa, Lafayette, Sauk | 40 min |
| May 30, 4:55 PM CDT | Tornado Warning | MKX | Dane, Iowa | 65 min |
| May 30, 4:56 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 64 min |
| May 30, 5:15 PM CDT | Tornado Warning | MKX | Green, Lafayette | 45 min |
| May 30, 5:28 PM CDT | Tornado Warning | MKX | Dane | 47 min |
| May 30, 5:50 PM CDT | Tornado Warning | MKX | Dane | 40 min |
| May 30, 5:56 PM CDT | Tornado Warning | MKX | Green, Rock | 34 min |
| May 30, 6:01 PM CDT | Tornado Warning | MKX | Fond du Lac, Green Lake | 59 min |
| May 30, 6:18 PM CDT | Special Marine Warning | MKX | 117 min | |
| May 30, 6:18 PM CDT | Special Marine Warning | MKX | 117 min | |
| May 30, 6:18 PM CDT | Special Marine Warning | MKX | 117 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.